MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; INTRODUCER, CATHETER

B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2016018 b.Braun medical, inc.(importer) is submitting this report on behalf of b.Braun melsungen ag (manufacturer).This report has been identified as b.Braun melsungen ag internal report # (b)(4).The device is currently on shipping from colombia to bbm in germany for investigation.A follow-up report will be provided after the inspection results are available.Device history record review (dhr) : reviewed the device history record and no abnormalities found during in process and final control inspection.
 
Event or Problem Description
As reported by the user facility (translation of user facility information by bbm sales organization in colombia): part of the catheter remained in the arm.
 
Additional Manufacturer Narrative
Exemption number e2016018.B.Braun inc.(bbmi) (importer) is submitting the report on behalf of b.Braun melsungen ag (manufacturer).This report has been identified as b.Braun medical inc.Internal report number (b)(4).This follow up report is being filed to correct the branding, product code, and 510(k) information that was entered on the initial mdr.This report was filed for item number, 4251601-04, which is not sold in the united states, however a similar item number, 4251601-02, is sold in the united states by b.Braun medical, inc.The 510(k) has been updated to reflect a 510(k) that item 4251601-02 has been cleared under.Note: b.Braun is aware that the listed exemption has been withdrawn, however since the initial mdr report was filed under this exemption, the follow up is also being filed under the exemption.
 
Additional Manufacturer Narrative
Exemption number e2016018.B.Braun medical, inc.(importer) is submitting this report on behalf of b.Braun melsungen ag (manufacturer).This report has been identified as b.Braun melsungen ag internal report # (b)(4).We received a used capillary housing with capillary of an introcan safety pur 24g, 0.7x19mm-sa and a unused capillary housing with capillary introcan safety pur 24g, 0.7x19mm-sa without packaging.The received samples were taken to a visual examination.The introcan needle was not handed over by the customer.At the received used sample the capillary is torn off approximately 10 mm away from the capillary housing.An uneven structure is visible at the capillary in the area of the damage.The torn-off part with the capillary tip was not handed over by the customer.We exclude a production problem and assume that the capillary was torn off during the application.Therefore we assume an application error and consider the complaint not confirmed.At the second sample we detected no torn off capillary but we detected pressure points at the capillary.Summary of root cause analysis: broken off capillary defect most likely not appear to be attributed by manufacturing process as the defect is able to be detected by the in-line vision system.Damages induced after assembly process is not possible since the catheter had been protected with the protective cap.The simulation by cannula reinsertion did not produce similar defect as per complaint sample.The complaint sample defect matches with the simulation sample of being cut by sharp object such as a scissors or scalpel.The defect on the complaint sample is believed to be occurred after the cannulation process due to been cut by a sharp tool.As communicated in ifu, warning section stated that: after withdrawal, do not reintroduce the steel needle into the catheter, as the latter may be cut off, leading to catheter embolism.Do not use scissors or sharp instruments at or near the insertion site.Cause: defect due to wrong handling.

Brand Name
INTROCAN SAFETY®
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
MDR Report Key8173828
Report Number9610825-2018-00273
Device Sequence Number13934500
Product Code DYB
UDI-Device Identifier04046963166274
UDI-Public(01)04046963166274(17)221101(10)17M10G8393
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K021094
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/02/2019
Report Date (Section F) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2022
Device Model NumberN/A
Device Catalogue Number4251601-04
Device Lot Number17M10G8393
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/18/2018
Device Age1 YR
Event Location Hospital
Date Report to Manufacturer07/02/2019
Initial Date Received by Manufacturer 11/29/2018
Supplement Date Received by Manufacturer11/29/2018
11/29/2018
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date02/07/2019
07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA07/02/2019